U.S. doctors online nowAsk doctors free
A 18-year-old member asked:

The acne products im using work one week then make my skin dry and irritated the next. is there a reason for this ?

2 doctor answers7 doctors weighed in
Dr. Morris Westfried
Dermatology 47 years experience
Chronic use: Decrease frequency from every day to every other day or first apply moisturizer to decrease strength. You also may want to change product from one containing benzoyl peroxide to one containing sulfur which is less drying. Acne supplements containing zinc are helpful, .
Dr. Carla Enriquez
Pediatrics 51 years experience
Nature of medicine: Medications that help acne typically dry up the overproduced skin oil so irritation flakiness, and drying are typical side effects.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Sep 28, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.